Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2015, 2:07 PM CDT for Dallam County, Hartley County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2015, 2:07 PM CDT (19:07 UTC)
- Expired
- May 16, 2015, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:58 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810
WUUS54 KAMA 161907
SVRAMA
TXC111-205-161945-
/O.NEW.KAMA.SV.W.0076.150516T1907Z-150516T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
207 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
CENTRAL HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 245 PM CDT
* AT 156 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF HARTLEY...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
DALHART... HARTLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3617 10252 3613 10217 3576 10247 3578 10269
TIME...MOT...LOC 1907Z 210DEG 25KT 3589 10250
HAIL...1.25IN
WIND...60MPH
$$
MJG1 follow-up statement
577
WWUS54 KAMA 161926
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
226 PM CDT SAT MAY 16 2015
TXC111-205-161945-
/O.CON.KAMA.SV.W.0076.000000T0000Z-150516T1945Z/
DALLAM TX-HARTLEY TX-
226 PM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 245 PM CDT...
AT 217 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
HARTLEY...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3598 10248 3616 10245 3613 10217 3594 10233
TIME...MOT...LOC 1926Z 211DEG 40KT 3608 10232
HAIL...1.25IN
WIND...60MPH
$$
MJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:39 PM CDT, 28 minutes earlier.
Area forecast discussion, May 16, 1:39 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
139 PM CDT SAT MAY 16 2015
.UPDATE...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL BUT THE WESTERN OK
PANHANDLE THROUGH 8 PM CDT. REASONING/THINKING REMAINS SIMILAR AS IN
UPDATE BELOW. MOST FAVORABLE ENVIRONMENT LOOKS TO BE ACROSS THE
SOUTHEAST TX PANHANDLE NEAR AND SOUTH OF AN OUTFLOW BOUNDARY FROM
OVERNIGHT/EARLY MORNING CONVECTION...WHERE WARMEST TEMPS/HIGHEST
DEWPOINTS/STRONGEST INSTABILITY EXISTS.
KB
&&
.PREV DISCUSSION... /ISSUED 1213 PM CDT SAT MAY 16 2015/
..POTENTIAL FOR SEVERE STORMS INCREASING FOR PORTIONS OF THE AREA...
UPDATE...MAIN ISSUE THIS MORNING IS THE DRIER AIR HAS BEEN SLOW TO
ARRIVE FROM THE WEST. GIVEN THIS...STRONG UPPER LOW TO THE WEST WILL
HAVE A CHC TO INITIATE CONVECTION FURTHER WEST THEN PREVIOUSLY
EXPECTED. HAVE UPDATED TO RAISE POPS REMAINDER OF THE DAY IN WRN
ZONES...BUT STILL SHOWING GRADIENT WITH HIGHEST POPS IN THE EAST.
FAVORABLE SHEAR PROFILES AND INSTABILITY TOGETHER WITH STRONG LIFT
ASSOC W/ THE UPR LOW ALSO WILL PROVIDE A RISK OF SVR STORMS AND
POSSIBLY EVEN ISOLD TORNADO THIS AFTN. SPC HAS ALSO RESPONDED TO
CHANGES MODEL TRENDS BY EXTENDING THE SLIGHT RISK A BIT FURTHER WEST
ONCE AGAIN. IN FACT SOME OF THE AREA MAY HAVE A WATCH SOON. NOT
CONVINCED THE WIND ADVISORY IS GOING TO PAN OUT...ESP NRN AND ERN
SECTIONS IF NAM HAS BETTER HANDLE ON SITUATION AND WE BELIEVE IT
MIGHT. THAT SAID...HAVE NOT TRIMMED THE WIND ADVISORY JUST YET GIVEN
UNCERTAINTY.
AVIATION...MAIN ISSUE WILL BE ISOLD-SCT SVR STORMS IN THE AREA THIS AFTN...ESP
AMA EASTWARD. IFR CONDITIONS WILL LIKELY OCCUR IN AND NEAR THESE
STORMS. OTHERWISE...DRIER AIR WILL MOVE INTO THE REGION THIS EVENING
AND THIS SHOULD LEAD TO VFR CONDITIONS OVERNIGHT AS STORMS MOVE EAST
OF THE PANHANDLES.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
88/08Hazardous weather outlook, May 16, 1:29 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 129 PM CDT SAT MAY 16 2015 OKZ001>003-TXZ001>020-162200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 129 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS ARE EXPECTED TO BECOME SEVERE...WITH LARGE HAIL UP TO TENNIS BALL SIZE...DAMAGING WINDS TO 70 MPH...AND ISOLATED TORNADOES POSSIBLE. A TORNADO WATCH IS IN EFFECT FOR ALL BUT THE WESTERN OKLAHOMA PANHANDLE THROUGH 8 PM CDT. IN ADDITION...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON INTO EARLY THIS EVENING AS STORMS MOVE EAST OF THESE AREAS. A WIND ADVISORY IS IN EFFECT FOR THIS AREA THROUGH 8 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES MONDAY NIGHT THROUGH FRIDAY. THE POTENTIAL FOR HEAVY RAIN MAY INCREASE MONDAY NIGHT THROUGH TUESDAY NIGHT...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING OVER PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. KB
In the hours before
Special weather statement, May 16, 9:46 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 946 AM CDT SAT MAY 16 2015 TXZ014-015-019-020-161530- COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX- 946 AM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLINGSWORTH... WHEELER...EASTERN GRAY AND NORTHERN DONLEY COUNTIES UNTIL 1030 AM CDT... AT 936 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF MCLEAN...OR 21 MILES NORTHEAST OF CLARENDON...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND TORRENTIAL RAINFALL ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CLARENDON... SHAMROCK... LELIA LAKE... HOWARDWICK... GREENBELT LAKE... SAMNORWOOD... QUAIL... DOZIER... WHEELER... TWITTY... NEW MOBEETIE... LELA... KELLERVILLE... BRISCOE... ALLISON... MCLEAN... ALANREED... MOBEETIE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3561 10056 3561 10008 3487 10033 3487 10104 TIME...MOT...LOC 1445Z 232DEG 33KT 3521 10057 MJG
Special weather statement, May 16, 1:26 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
126 PM CDT SAT MAY 16 2015
TXZ006-011-161900-
HARTLEY TX-OLDHAM TX-
126 PM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM AND WESTERN
HARTLEY COUNTIES UNTIL 200 PM CDT...
AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF NARA VISA...MOVING NORTHEAST AT
35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
ROMERO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3567 10305 3601 10281 3580 10242 3534 10304
3535 10305
TIME...MOT...LOC 1826Z 216DEG 32KT 3565 10292
MJGSpecial weather statement, May 16, 1:56 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 156 PM CDT SAT MAY 16 2015 OKZ001-TXZ001-161930- CIMARRON OK-DALLAM TX- 156 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAM AND SOUTHEASTERN CIMARRON COUNTIES UNTIL 230 PM CDT... AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WARE...OR 13 MILES NORTHWEST OF DALHART... MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... WARE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3677 10252 3668 10207 3609 10253 3608 10294 TIME...MOT...LOC 1856Z 215DEG 36KT 3628 10260 MJG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:55 PM CDT | Special Weather Statement | AMA | Randall | 50 min |
| May 16, 12:05 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Potter, Randall | 55 min |
| May 16, 12:26 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 64 min |
| May 16, 1:00 AM CDT | Special Weather Statement | AMA | Randall | 30 min |
| May 16, 1:24 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Lipscomb, Ochiltree, Roberts | 66 min |
| May 16, 1:32 AM CDT | Special Weather Statement | AMA | Carson | 28 min |
| May 16, 2:05 AM CDT | Special Weather Statement | AMA | Carson, Gray, Roberts | 25 min |
| May 16, 3:05 AM CDT | Special Weather Statement | AMA | Gray, Wheeler | 25 min |
| May 16, 3:54 AM CDT | Special Weather Statement | AMA | Roberts | 36 min |
| May 16, 5:41 AM CDT | Wind Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 14 hr |
| May 16, 6:49 AM CDT | Special Weather Statement | AMA | Armstrong | 26 min |
| May 16, 9:30 AM CDT | Areal Flood Advisory | AMA | Hutchinson, Ochiltree, Roberts | 2 hr |
| May 16, 9:46 AM CDT | Special Weather Statement | AMA | Donley, Wheeler | 44 min |
| May 16, 1:26 PM CDT | Special Weather Statement | AMA | Hartley | 34 min |
| May 16, 1:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 37 min |
| May 16, 1:56 PM CDT | Special Weather Statement | AMA | Dallam | 34 min |
| May 16, 2:04 PM CDT | Tornado Warning | AMA | Donley | 41 min |
| May 16, 2:18 PM CDT | Special Weather Statement | AMA | Hutchinson | 42 min |
| May 16, 2:25 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 50 min |
| May 16, 2:35 PM CDT | Tornado Warning | AMA | Collingsworth, Donley | 40 min |
| May 16, 2:41 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Randall | 49 min |
| May 16, 3:02 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 54 min |
| May 16, 3:06 PM CDT | Tornado Warning | AMA | Collingsworth, Wheeler | 39 min |
| May 16, 3:12 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 41 min |
| May 16, 3:19 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 41 min |
| May 16, 3:23 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 23 min |
| May 16, 3:34 PM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
| May 16, 3:40 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 35 min |
| May 16, 4:10 PM CDT | Special Weather Statement | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 50 min |
| May 16, 4:23 PM CDT | Special Weather Statement | AMA | Collingsworth | 37 min |
| May 16, 4:44 PM CDT | Areal Flood Advisory | AMA | Wheeler | 3 hr |
| May 16, 4:45 PM CDT | Special Weather Statement | AMA | Hansford | 45 min |
| May 16, 4:53 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 37 min |
| May 16, 6:35 PM CDT | Special Weather Statement | AMA | Lipscomb | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.